Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Midland/Odessa, TX

May 13, 2016Glasscock County, Howard County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 13, 2016, 10:39 PM CDT for Glasscock County, Howard County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2016, 10:39 PM CDT (03:39 UTC)
Expired
May 13, 2016, 11:45 PM CDT
In force
66 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Glasscock County, TX, Howard County, TX

The radar

The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 508 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
508 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2564 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

133 
WUUS54 KMAF 140339
SVRMAF
TXC173-227-140445-
/O.NEW.KMAF.SV.W.0045.160514T0339Z-160514T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CDT FRI MAY 13 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOWARD COUNTY IN WESTERN TEXAS...
  EASTERN GLASSCOCK COUNTY IN WESTERN TEXAS...

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG SPRING
  COUNTRY CLUB...OR NEAR BIG SPRING...MOVING SOUTH AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY...SOUTH HAVEN...LOMAX...LEES...ELBOW...SOUTH HAVEN|2...BIG
  SPRING MCMAHON-WRINKLE AIRPARK AND FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3209 10126 3169 10127 3172 10158 3220 10166
      3221 10120 3209 10120
TIME...MOT...LOC 0339Z 350DEG 34KT 3223 10142 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
266 
WWUS54 KMAF 140425
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CDT FRI MAY 13 2016

TXC173-227-140445-
/O.CON.KMAF.SV.W.0045.000000T0000Z-160514T0445Z/
HOWARD TX-GLASSCOCK TX-
1125 PM CDT FRI MAY 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN HOWARD AND EASTERN GLASSCOCK COUNTIES...

AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF LEES...OR 11 MILES NORTHEAST OF GARDEN CITY...MOVING SOUTH AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...SOUTH HAVEN...LOMAX...LEES...ELBOW...SOUTH HAVEN|2...BIG
SPRING MCMAHON-WRINKLE AIRPARK AND FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 169.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3209 10126 3169 10127 3172 10158 3220 10166
      3221 10120 3209 10120
TIME...MOT...LOC 0425Z 350DEG 23KT 3200 10138 

HAIL...1.00IN
WIND...60MPH
 
$$

84
782 
WWUS54 KMAF 140442
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 PM CDT FRI MAY 13 2016

TXC173-227-140452-
/O.EXP.KMAF.SV.W.0045.000000T0000Z-160514T0445Z/
HOWARD TX-GLASSCOCK TX-
1142 PM CDT FRI MAY 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWARD AND EASTERN
GLASSCOCK COUNTIES WILL EXPIRE AT 1145 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3209 10126 3169 10127 3172 10158 3220 10166
      3221 10120 3209 10120
TIME...MOT...LOC 0441Z 350DEG 34KT 3200 10138 

$$

84

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:23 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 13, 6:23 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
623 PM CDT FRI MAY 13 2016

.DISCUSSION...

Please see the 00Z aviation discussion below.

&&

.AVIATION...

Main concern this forecast period is the potential for
thunderstorms to affect area terminals. Widely scattered
thunderstorms are ongoing this evening, though sparse coverage
precludes mention in TAFs, thus will continue to monitor and amend
as necessary. Discrepancy in high-res guidance lends to
additional uncertainty in storm timing/coverage late tonight and
on Saturday, though there is the potential for storms to move
south and affect MAF overnight. This will likely need to be
handled with a TEMPO if it occurs. Otherwise, a cold front will
move through the area on Saturday, resulting in gusty E/NE winds,
and another shot at some thunderstorms, mainly after 18Z.

&&

.PREV DISCUSSION... /issued 430 PM CDT FRI MAY 13 2016/

UPDATE...
Increased first period pops.

DISCUSSION...
Storms continue over and east of the Davis Mountains with
additional storms moving into the area from eastern NM. Have
increased pops over much of the area tonight.

PREV DISCUSSION... /issued 245 PM CDT FRI MAY 13 2016/

DISCUSSION...

WV imagery shows West Texas and Southeast New Mexico sitting under
the east side of an upper ridge extending from central Mexico NW
thru the PacNW.  At the sfc, a trough extending from NE NM thru IA
is prompting a steady fetch of return flow throughout the region,
with dewpoints in the 60s backed up against the higher terrain.
Further west, convection is developing over northern Chihuahua invof
of a sfc trough near KPRS.  SFC analysis shows ongoing
destabilization across the CWA, w/sbcapes of 2500-3000 J/kg, steep
mid-lvl LRs 7-8C/km or better, and a widespread cu field on vis
satellite.  Both the NAM and GFS are similar in bringing a
shortwave thru the ridge late this afternoon/evening, developing the
Chihuahua convection east into the Presidio Valley, to merge
w/convection over the Davis Mtns.  Given low-lvl moisture, and model
QPFs, the Rio Grande could see some rises overnight invof Presidio,
and we'll mention heavy rainfall in the valley.  To further
complicate things, some of the hi-res models are developing a
shortwave in NW flow aloft over the NE zones this evening, bringing
a line of convection thru the PB/Wrn Low Rolling Plains.  Given
steep LRs, hail appears to be the main threat, although sounding
profiles/dcapes/dry PBL suggest damaging winds will also be
possible.  We'll mention this in the HWO.

Meanwhile, to the north of the Central Plains trough, a cold front
is poised to move thru the area Sat/Sat night, and stall near or
before the Pecos.  The NAM takes it to the Pecos, whereas the GFS
halts it further NE.  Of course, any convection developing along
this feature to the north could push it thru faster than models
currently depict.  Thus, at least an isolated chance of convection
cannot be ruled out anywhere Sat night/Sun, as Saturday night,
models increase return flow and push a warm front north, then
develop a dryline Sunday and bring a shortwave thru the ridge.

This activity is forecast to move east Sunday night/Monday.  SW flow
aloft then develops as a deep upper trough begins digging south thru
the western CONUS, arriving over AZ by 12Z Wednesday, along with a
secondary cold front. This will open a window for convection Tue
night thru the latter part of the workweek when the trough moves
thru Texas. If enough precip falls out west, this should bring an
end to fire wx season.

Temps will be tricky this week, as evidenced by wide disparities in
model guidance due to differences in timing/strength of the cold
fronts.  Given the amount of cloud cover, the warmer MAV numbers
seem a little on the warm side.  Temps look to stay well blo normal
Sat/Sun w/the front, rebound Mon/Tue, then back blo normal Wed/Thu
w/the second front Tuesday night, ending the extended Friday back
near normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     66  74  53  69 /  20  50  10  10
Carlsbad                       64  83  57  75 /  10  40  20  10
Dryden                         70  86  66  84 /  10  40  10  10
Fort Stockton                  65  88  63  80 /  20  50  10  20
Guadalupe Pass                 59  79  58  75 /  20  40  20  10
Hobbs                          62  78  51  67 /  10  40  20  20
Marfa                          54  82  56  81 /  60  40  10  50
Midland Intl Airport           65  78  55  78 /  10  50  10  10
Odessa                         66  79  54  76 /  10  50  20  10
Wink                           65  92  60  79 /  10  40  10  20

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&
Hazardous weather outlook, May 13, 1:34 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 PM CDT FRI MAY 13 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
134 PM CDT FRI MAY 13 2016 /1234 PM MDT FRI MAY 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA THIS
AFTERNOON AND EVENING, THOUGH THE BEST CHANCE FOR THUNDERSTORMS
WILL BE SOUTHWEST OF THE DAVIS MOUNTAINS. SOME OF THE STORMS THAT
DEVELOP COULD BECOME STRONG TO SEVERE, WITH HAIL AND STRONG WINDS
POSSIBLE. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE IN THE BIG
BEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER SOUTHEAST NEW MEXICO
AND WEST TEXAS THROUGH THE WEEKEND.  SOME OF THE STORMS BOTH DAYS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS. IN ADDITION, THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 13, 6:57 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT FRI MAY 13 2016

TXZ081-140030-
BIG BEND AREA TX-
657 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 730
PM CDT...

AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTH OF MARATHON
TO 8 MILES NORTHEAST OF PERSIMMON GAP...AND MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARATHON AND SANTIAGO PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3023 10324 2992 10281 2962 10296 2983 10345
TIME...MOT...LOC 2357Z 188DEG 18KT 2987 10338 2972 10304

10
Special weather statement, May 13, 7:29 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
729 PM CDT FRI MAY 13 2016

TXZ081-140100-
BIG BEND AREA TX-
729 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 800
PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES NORTH OF PERSIMMON GAP...OR 22 MILES SOUTH OF MARATHON...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BREWSTER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2969 10294 2971 10321 3000 10341 3018 10321
      3000 10283
TIME...MOT...LOC 0029Z 163DEG 23KT 2991 10312

10
Special weather statement, May 13, 7:34 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 PM CDT FRI MAY 13 2016

TXZ081-140115-
BIG BEND AREA TX-
734 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 815
PM CDT...

AT 734 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24
MILES NORTH OF BOQUILLAS CANYON...OR 28 MILES NORTHEAST OF PANTHER
JUNCTION...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BREWSTER
COUNTY.

LAT...LON 2948 10321 2970 10310 2966 10272 2963 10274
      2960 10274 2960 10277 2955 10277 2952 10281
      2949 10280 2945 10283 2941 10283 2940 10281
      2936 10285 2935 10288
TIME...MOT...LOC 0034Z 275DEG 21KT 2953 10278
Special weather statement, May 13, 8:01 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
801 PM CDT FRI MAY 13 2016

TXZ046>048-140145-
BORDEN TX-SCURRY TX-DAWSON TX-
801 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR BORDEN...NORTHERN SCURRY AND
NORTHEASTERN DAWSON COUNTIES UNTIL 845 PM CDT...

AT 800 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LAKE
ALAN HENRY TO 10 MILES NORTHEAST OF MESQUITE TO NEAR NEW MOORE...AND
MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GAIL...MESQUITE...O'DONNELL...HANCOCK...FLUVANNA...KEY...UNION IN SCURRY
COUNTY...RANDALLS CORNER...DERMOTT...ARVANA...ARAH...MIDWAY IN DAWSON
COUNTY...LAMESA MUNICIPAL AIRPORT AND HUDD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3268 10107 3268 10186 3296 10208 3296 10066
      3294 10066
TIME...MOT...LOC 0100Z 312DEG 22KT 3318 10111 3299 10152 3299 10206

84
Special weather statement, May 13, 8:47 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT FRI MAY 13 2016

TXZ047-048-052-053-140245-
MITCHELL TX-HOWARD TX-BORDEN TX-SCURRY TX-
847 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHEASTERN
HOWARD...SCURRY AND NORTHERN MITCHELL COUNTIES UNTIL 945 PM CDT...

AT 847 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE ALAN HENRY TO
NEAR ARAH TO 8 MILES SOUTHWEST OF GAIL...AND MOVING SOUTHEAST AT 30
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SNYDER...GAIL...CHINA GROVE...VALLEY VIEW...CUTHBERT...DUNN...HERMLEIGH...
KNAPP...WINSTON FIELD...J B THOMAS RESERVOIR...COLORADO CITY AIRPORT...
IRA...LAKE J B THOMAS...UNION IN SCURRY COUNTY...RANDALLS CORNER...
DERMOTT...HUDD...INADALE...MIDWAY IN SCURRY COUNTY AND ARAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3240 10151 3275 10167 3287 10114 3297 10109
      3296 10066 3244 10066
TIME...MOT...LOC 0147Z 319DEG 25KT 3308 10096 3282 10109 3271 10158

84
Special weather statement, May 13, 9:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
946 PM CDT FRI MAY 13 2016

TXZ047-048-052-053-140345-
MITCHELL TX-HOWARD TX-BORDEN TX-SCURRY TX-
946 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...HOWARD...
SOUTHERN SCURRY AND MITCHELL COUNTIES UNTIL 1045 PM CDT...

AT 946 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOBBS TO DUNN TO NEAR
VEALMOOR...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COLORADO CITY...CHINA GROVE...COAHOMA...VALLEY VIEW...
LORAINE...WESTBROOK...HERMLEIGH...KNAPP...FAIRVIEW IN MITCHELL COUNTY...
KNOTT...MIDWAY IN HOWARD COUNTY...SAND SPRINGS...INADALE...BIG SPRING
COUNTRY CLUB...LAKE COLORADO CITY...CUTHBERT...DUNN...J B THOMAS
RESERVOIR AND COLORADO CITY AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 169 AND 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3220 10168 3263 10168 3266 10093 3288 10066
      3220 10066
TIME...MOT...LOC 0246Z 329DEG 21KT 3285 10061 3257 10089 3256 10163

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:01 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
May 13, 7:29 PM CDTSpecial Weather StatementMAFBrewster31 min
May 13, 7:34 PM CDTSpecial Weather StatementMAFBrewster41 min
May 13, 8:01 PM CDTSpecial Weather StatementMAFBorden44 min
May 13, 8:47 PM CDTSpecial Weather StatementMAFBorden, Scurry58 min
May 13, 9:43 PM CDTAreal Flood AdvisoryMAFBorden, Howard, Martin, Mitchell, Scurry2 hr
May 13, 9:46 PM CDTSpecial Weather StatementMAFHoward, Mitchell59 min
May 13, 10:11 PM CDTSevere Thunderstorm WarningMAFBorden, Howard49 min
May 13, 10:45 PM CDTSpecial Weather StatementMAFMitchell45 min
May 13, 11:45 PM CDTSpecial Weather StatementMAFGlasscock60 min
May 13, 11:49 PM CDTAreal Flood AdvisoryMAFHoward, Mitchell3 hr
May 14, 12:49 AM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
May 14, 1:17 AM CDTSpecial Weather StatementMAFBorden43 min
May 14, 1:38 AM CDTSpecial Weather StatementMAFDawson67 min
May 14, 2:51 AM CDTAreal Flood AdvisoryMAFDawson, Howard, Martin3 hr
May 14, 5:54 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
May 14, 6:48 PM CDTSpecial Weather StatementMAFBrewster42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.